MAUDE Adverse Event Report: COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID

COVIDIEN PROTEGE RX CAROTID STENT SYSTEM; STENT, CAROTID
Model Number SECX-10-60-135
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the device was received for evaluation loosely packed in a biohazard bag.A portion of the shelf box was included (lot# a769155).Visual inspection revealed the distal portion of the stent was protruding out from the distal end of the catheter outer sheath.Approx.3 mm of the stent was exposed.No damage was noted to the distal tip.The stent diameter and length printed on the strain relief as 10 x 60mm.Functional testing was performed.Annual spaces of the device were flushed and a 0.014¿ guidewire was loaded.Maximum peak force required to deploy stent in the deployment apparatus.The stent was unable to deploy at 3.20 lbs.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a protégé rx during treatment of a lesion in the patient¿s mid common carotid artery.Moderate vessel tortuosity is reported.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.Pre-dilation was performed.The device was not passed through a previously deployed stent.Resistance was reported during advancement.The device was delivered to the target lesion, but it is reported deployment issues were encountered.The physician was hesitant as to whether to continue attempting to deploy the device was there was no sign the tip part would deploy even though it was pulled.The device was removed from the patient, and a different sized protégé rx was used as none of the same size were available to complete procedure.No patient injury reported.

Brand Name
PROTEGE RX CAROTID STENT SYSTEM
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10829301
Report Number2183870-2020-00385
Device Sequence Number19766346
Product Code NIM
UDI-Device Identifier00821684038680
UDI-Public00821684038680
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model NumberSECX-10-60-135
Device Catalogue NumberSECX-10-60-135
Device Lot NumberA769155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1